MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER
Model Number 406103
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
During a backup procedure for the orthopedic surgery on january 17th, the fast-cath hemostasis introducer was inserted, and a non-abbott (5f swan-ganz temporary pacing catheter) was inserted.After completing the surgery, the fast-cath hemostasis introducer and non-abbott (5f swan-ganz temporary pacing catheter) were removed.On the evening of january 30th during the catheter examination under radioscopy, a portion of what appeared to be the fast-cath hemostasis introducer that had been removed was found inside the blood vessel at the entrance of the left groin vein, and it was removed smoothly using forceps.There is a scratch on the tip of the fast-cath hemostasis introducer from when it was removed with forceps.On january 17th, no physical damage to the sheath was noted and there were no issues or resistance noted during the procedure and the patient was discharged.The patient was discharged again after removal of the retained sheath still in stable condition.
 
Additional Manufacturer Narrative
One 6f fast-cath introducer sheath without the hub was received for evaluation.The hub was detached from the sheath tubing and was not returned for analysis.Additionally, the sheath had been scratched and twisted.The cause of the scratch and twisting in the sheath tube is consistent with damage during use.
 
Additional Manufacturer Narrative
Additional information: d4, g1, g3, h2, h6, h11.

Brand Name
FAST-CATH HEMOSTASIS INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key18753840
Report Number3005334138-2024-00062
Device Sequence Number3837599
Product Code DYB
UDI-Device Identifier05414734013772
UDI-Public(01)05414734013772(10)8493480(17)250430
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K914090
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number406103
Device Catalogue Number406103
Device Lot Number8493480
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2024
Supplement Date Received by Manufacturer03/27/2024
08/05/2024
Initial Report FDA Received Date02/21/2024
Supplement Report FDA Received Date04/01/2024
08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown